Title: Consolidating theoretical results for weighted tardiness scheduling

Authors: John J. Kanet, Xiaoming Li

Addresses: Department of MIS, OM and DS, University of Dayton, 300 College Park, Dayton, OH 45469-2130, USA. ' Department of Business Administration, Tennessee State University, 330 10th Ave. N, K33, Nashville, TN 37203, USA

Abstract: We provide a theorem for 1||Σ wjTj, which specifies necessary and sufficient conditions for adjacent job pairs in an optimum schedule. This |adjacency theorem| is compactly stated and a straightforward proof is provided. The theorem unifies the related literature and generalises three disparate earlier research findings into a single simple result. Also provided is a brief description of how the theorem could be usefully applied in a search algorithm for 1||Σ wjTj.

Keywords: scheduling; weighted tardiness; adjacent job pairs.

DOI: 10.1504/IJAOM.2009.031249

International Journal of Advanced Operations Management, 2009 Vol.1 No.4, pp.352 - 362

Published online: 27 Jan 2010 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article